Alert archive / Arkansas / Tornado Warnings in 2011
Tornado Warning 176, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 8, 2011, 11:37 AM CST for Logan County, Scott County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 8, 2011, 11:37 AM CST (17:37 UTC)
- Expired
- Nov 8, 2011, 12:00 PM CST
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Logan County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 11:45 AM CST | FUNNEL CLOUD | 1 W Hon, AR | SPOTTER REPORTED A FUNNEL CLOUD 1 MILE WEST OF HON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 8, 10:49 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -281 m²/s²
- 0-3 km storm-relative helicity
- -149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
794
WFUS54 KLZK 081737
TORLZK
ARC083-127-081800-
/O.NEW.KLZK.TO.W.0176.111108T1737Z-111108T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1137 AM CST TUE NOV 8 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL SCOTT COUNTY IN WESTERN ARKANSAS...
SOUTHWESTERN LOGAN COUNTY IN WESTERN ARKANSAS...
* UNTIL NOON CST
* AT 1135 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED 2 MILES NORTHEAST OF MORGAN SPRINGS...OR 9 MILES
SOUTHEAST OF HARTFORD. DOPPLER RADAR SHOWED THIS SEVERE STORM
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
WALDRON... OLIVER... MORGAN SPRINGS...
LAKE HINKLE... ECHO... CARDIFF...
WINFIELD... LUCAS... IONE...
HON... ELM PARK... CAUTHRON...
BARBER... ABBOTT... WHITE OAK MTN...
WALKER MTN... WALDRON LAKE... TATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3493 9439 3496 9435 3497 9424 3505 9423
3515 9411 3515 9404 3494 9390 3484 9433
TIME...MOT...LOC 1737Z 237DEG 36KT 3492 9428
$$
641 follow-up statement
514
WWUS54 KLZK 081753
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1153 AM CST TUE NOV 8 2011
ARC083-127-081800-
/O.CON.KLZK.TO.W.0176.000000T0000Z-111108T1800Z/
LOGAN AR-SCOTT AR-
1153 AM CST TUE NOV 8 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL SCOTT AND
SOUTHWESTERN LOGAN COUNTIES UNTIL NOON CST...
AT 1152 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 4 MILES WEST OF WALDRON...MOVING EAST AT
30 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
WALDRON... OLIVER... ECHO...
WINFIELD... LUCAS... IONE...
HON... ELM PARK... BARBER...
ABBOTT... WHITE OAK MTN... WALDRON LAKE...
TATE... PLEASANT HILL... PILOT KNOB...
LONE ELM... GREEN RIDGE... EAST POTEAU MTN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3497 9429 3497 9424 3505 9423 3515 9411
3515 9404 3494 9390 3486 9424
TIME...MOT...LOC 1753Z 250DEG 26KT 3493 9416
$$
64What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 8, 11:32 AM CST, 5 minutes earlier.
Area forecast discussion, Nov 8, 11:32 AM CST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1132 AM CST TUE NOV 8 2011 .AVIATION... FORECASTS REFLECT CURRENT CONVECTIVE TRENDS. SFC WIND FLOW WILL BECOME NORTHWEST AT 15-25 KT BETWEEN 11 AND 15Z. 55 && .PREV DISCUSSION... /ISSUED 602 AM CST TUE NOV 8 2011/ AVIATION... SHRA MOVING ACROSS THE NORTHERN SITES...WHICH WILL CONTINUE FOR A FEW HOURS. THINK THAT THERE WILL BE A BREAK IN CONVECTION BEFORE COLD FRONT MOVES INTO THE STATE THIS AFTERNOON. MVFR CIGS WILL LIFT LATER THIS MORNING...BUT WILL PREVAIL THIS AFTERNOON AND EVENING. WINDS WILL SWITCH TO NORTHWEST BEHIND THE FRONT...AND LOW CLOUDS WILL WRAP AROUND TO KEEP MVFR CIGS IN THROUGH 09/12Z. PREV DISCUSSION... /ISSUED 415 AM CST TUE NOV 8 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT INCRSG MOISTURE CONTS TO ADVECT NWD INTO THE REGION EARLY THIS MRNG...WITH MOSTLY CLOUDY SKIES NOTED. ONGOING CONVECTION HAS BEEN WORKING INTO NWRN AR DURG THE PAST FEW HRS. EXPECT THIS ACTIVITY TO AFFECT NRN PARTS OF THE FA THRU THE MID MRNG HRS...WITH A GRADUAL WEAKENING TREND. FNT RMND NEARLY STATIONARY FM CNTRL MO BACK INTO CNTRL OK. MODELS RMN IN GOOD AGREEMENT THIS MRNG REGARDING A PD OF ACTIVE WX FOR THE NATURAL STATE OVR THE NEXT 12 TO 24 HRS. FCST CONCERNS CONT TO BE THE POTENTIAL FOR ORGANIZED SVR STORMS...ALONG WITH LOCALLY HVY RAINFALL. UPR LOW OVR NM WL LIFT NEWD ACRS THE SRN PLAINS LATER TODAY...PASSING N OF AR TNGT. AN ASSOCD SFC LOW WL DEEPEN OVR WRN TX THIS MRNG AND RACE NEWD LATER TODAY AND TNGT. THE CDFNT TRAILING FM THE SFC LOW WL MOVE EWD ACRS THE FA DURG THE SAME TIME...BRINGING WITH IT SCTD TO NUMEROUS SHRA/TSRA TO THE NATURAL STATE. THE TIMING OF THE FNTL BNDRY ACRS AR IS HANDLED WELL BY THE GOING FCST AND LATEST MODEL DATA. THE FNT WL BE ALONG THE AR/OK BRDR ARND 00Z THIS EVENING...INTO CNTRL AR ARND MIDNIGHT AND EAST OF THE MS RVR BY SUNRISE WED MRNG. COULD SEE SOME LOCALIZED FLOODING WITH THE HEAVIER DOWNPOURS...BUT WIDESPREAD FF POTENTIAL RMNS LOW DUE TO THE PROGRESSIVE NATURE OF THIS SYS LATER TODAY AND TNGT. THE POTENTIAL FOR ORGANIZED SVR STORMS WL AGAIN BE DICTATED BY THE AMT OF AVAILABLE INSTABILITY AHEAD OF THE FNT. MODELS RMN CONSISTENT INDCG CAPE VALUES RMNG BLW 1000 J/KG OVR THE FA. HOWEVER... SUFFICIENT WIND ENERGY WITH THIS SYS WL RESULT IN THE GREATEST POTENTIAL FOR DAMAGING WINDS WITH THE LINE OF STORMS THAT WL ACCOMPANY THE CDFNT. ISOLD TORNADOES WL ALSO BE POSSIBLE...ESP FOR ANY STORMS THAT DVLP IN ADVANCE OF THE SQUALL LN. RAIN CHCS WL DIMINISH FM THE W TNGT AS THE FNT SHIFTS E OF THE FA. DRIER AND MUCH COOLER AIR WL ADVECT INTO THE MID SOUTH BEHIND FROPA AS HIGH PRES SETTLES INTO THE REGION. LONG TERM...SATURDAY THROUGH MONDAY SURFACE AND UPPER LEVEL HIGH PRESSURE WILL MOVE EAST SATURDAY...WITH SOUTHWEST FLOW RETURNING FOR THE BEGINNING OF NEXT WEEK AHEAD OF LARGE TROUGH OVER THE DESERT SOUTHWEST. MOISTURE WILL RETURN TO THE STATE...AND WITH THE NEXT SYSTEM MOVING IN FROM THE SOUTHWEST...RAIN CHANCES WILL BE IN THE FORECAST SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 49 61 35 / 60 90 10 0 CAMDEN AR 77 50 64 38 / 60 80 10 0 HARRISON AR 61 41 56 33 / 100 60 10 0 HOT SPRINGS AR 75 46 62 37 / 70 70 10 0 LITTLE ROCK AR 76 50 63 38 / 50 80 10 0 MONTICELLO AR 77 54 64 41 / 30 90 10 0 MOUNT IDA AR 73 45 60 35 / 90 60 10 0 MOUNTAIN HOME AR 62 44 58 32 / 90 80 10 0 NEWPORT AR 74 51 61 36 / 50 90 10 0 PINE BLUFF AR 77 51 63 38 / 40 90 10 0 RUSSELLVILLE AR 70 46 62 35 / 80 70 10 0 SEARCY AR 71 50 62 37 / 50 90 10 0 STUTTGART AR 77 52 63 38 / 40 90 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...99
Hazardous weather outlook, Nov 8, 5:00 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE NOV 8 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST TUE NOV 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT REMAINS STALLED NORTHWEST OF THE STATE...WITH SHOWERS AND THUNDERSTORMS FORMING AND MOVING ALONG THE FRONT. THIS ACTIVITY WILL REMAIN ACROSS THE NORTHWEST HALF OF THE STATE THIS MORNING... AND WILL GRADUALLY MOVE NORTHEAST. THE FRONT WILL MOVE INTO THE STATE LATER THIS AFTERNOON...AND CROSS THE STATE DURING THE EVENING AND OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...WITH RAIN CHANCES INCREASING FROM THE WEST. THERE IS A LOT OF WIND ENERGY SURROUNDING THE FRONT...BRINGING THE POTENTIAL FOR SEVERE STORMS. THE STRONG WINDS WILL CAUSE THE THUNDERSTORMS TO MOVE QUICKLY...WHICH WILL INCREASE THE CONCERN FOR DAMAGING STRAIGHT LINE WINDS. ALSO...WINDS WILL TURN WITH HEIGHT... WHICH MAY CAUSE SOME STORMS TO ROTATE. GIVEN THIS...ISOLATED TORNADOES CANNOT BE RULED OUT. THE BEST CHANCES FOR SEVERE WEATHER WILL BE OVER THE WESTERN HALF OF THE STATE THIS AFTERNOON AND EVENING. AS THE FRONT MOVES EAST AFTER SUNSET...THE STORMS WILL DECREASE IN INTENSITY...WITH THE SEVERE POTENTIAL LESSENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS WESTERN ARKANSAS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 12:09 PM CST | Tornado Warning | LZK | Logan, Yell | 36 min |
| Nov 8, 12:40 PM CST | Tornado Warning | LZK | Logan, Yell | 16 min |
| Nov 8, 2:58 PM CST | Severe Thunderstorm Warning | LZK | Logan, Polk, Scott | 32 min |
| Nov 8, 4:31 PM CST | Special Weather Statement | LZK | Pope, Yell | 29 min |
| Nov 8, 5:47 PM CST | Special Weather Statement | LZK | Faulkner | 28 min |
Nearby
Tornado Warnings in Arkansas, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.